# SDR 2010FA0000021

- Difficulty date: January 4, 2010
- Submitted: January 15, 2010
- Operation: General aviation
- Aircraft: N4160F
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844028
- Engine: Lyc IO360C1C6
- Propeller: Mcauly B2D34C213
- System (JASC): 6122 · Propeller Governor
- Part: Control Unit
- Part number: ATF27A
- Part serial: 09402341
- Condition: Worn
- Location: Prop Governor
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSP OF ENG, FOUND PROP GOVERNOR CONTROL UNIT CONTROL ARM HIGH RPM ADJUSTABLE STOP SCREW AND STOP PIN EXCESSIVELY WORN.   CONTROL ARM STOP PIN HAS A GROOVE IN WHICH CONTROL ARM RETURN SPRING IS HOOKED IN.  THE WEAR BETWEEN THE ADJUSTABLE HIGH RPM STOP SCREW AND CONTROL ARM PIN IS DIRECTED ON RETURN SPRING GROOVE.  OVER TIME HIGH RPM STOP SCREW AND/OR STOP PIN WILL WEAR ENOUGH TO INCREASE ENGINE SPEED WHICH WILL EVENTUALLY CAUSE AN OVERSPEED CONDITION OR COMPROMISE INTEGRITY OF CONTROL ARM RETURN SPRING ATTACHMENT.  IT IS RECOMMENDED TO DESIGN STOP PIN WITHOUT RETURN SPRING GROOVE TO COME IN CONTACT WITH ADJUSTABLE HIGH RPM STOP SCREW OR CHANGE STOP SCREW AND PIN CONTACT SURFACES TO A MORE WEAR RESISTANT MATERIAL.
